Can Cefdinir (Omnicef) Antibiotic Worsen Tinnitus? What's Your Experience?

Discussion in 'Support' started by FlatDarkEarth, Apr 1, 2022.

    1. FlatDarkEarth

      FlatDarkEarth Member

      Location:
      Tennessee
      Tinnitus Since:
      2017
      Cause of Tinnitus:
      Concert (2017)
      I'm on day 6 of a 10-day course of Cefdinir right now, and I'm wondering if anyone has experience taking this and if it had any effect on tinnitus.

      I was prescribed Azithromycin, which is listed as ototoxic and people have complained about it, so I got Cefdinir instead.

      My tinnitus has fluctuated a lot recently, but since I started taking this it has steadily, solidly been ramping up in my bad, right ear. Could be something else but I am worried now.
       
      • Hug Hug x 2
    2. AUTHOR
      AUTHOR
      FlatDarkEarth

      FlatDarkEarth Member

      Location:
      Tennessee
      Tinnitus Since:
      2017
      Cause of Tinnitus:
      Concert (2017)
      For what it's worth, I am beginning to really believe that the Cefdinir made my right ear tinnitus worse.

      Why I believe this - in the doctor's words, my ear looked red/irritated, had fluid, but that an infection 'may be coming'. As in wasn't there yet. The tinnitus was not steadily bad at that point - it started about day 5 into the Cefdinir course. I'm getting a new tone I did not ever have previously in that ear.

      For people that get tinnitus from antibiotics, does anyone know if it is usually one ear, or both ears?

      I'm taking NAC right now in hopes it may do some sort of help to get me healed and back to baseline. Would it be worth taking some Prednisone, too?
       
      • Hug Hug x 2
    3. tormentingtandh

      tormentingtandh Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Azithromycin
      Hi there. I am in need of an antibiotic for my UTI and need to take Cefdnir, Cipro, or Doxycycline. I definitely have heard 90% bad things about Cipro so I’m going to not take that one. But I’m trying to decide between Doxycycline or Cefdnir and I came across your post and I wanted to know how you’re doing now with your increase in tinnitus loudness and your additional tone. Has it gone down at all? Did the Cefdnir clear your infection. What type of infection were you taking it for?

      Please give any helpful info you can. Thanks!
       
    4. AUTHOR
      AUTHOR
      FlatDarkEarth

      FlatDarkEarth Member

      Location:
      Tennessee
      Tinnitus Since:
      2017
      Cause of Tinnitus:
      Concert (2017)
      Hey.

      So I was taking it for a *possible* ear infection, as prescribed by someone at a walk in clinic. After discussing with my ENT shortly after, I very likely never had a infection to begin with so I am dealing with all this hassle for nothing.

      I believe it changed the quality of my tinnitus, so much as adding a newer pitch/intrusiveness to it that I now have great difficulty masking at night. I can't say for certain the Cefdinir caused it, but looking carefully at how I felt at the time and any patterns I believe it is the primary culprit.

      For me, if I am ever recommended antibiotics again I am going to try and strongly limit it to Amoxicillin/Penicillin-based antibiotics. I know this doesn't cover the entire spectrum of bacterial infections but I feel they are the safest by far and I will try to stick to them when I can.
       
    5. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      What did your culture grow?

      D-Mannose works for E. coli.
       
Loading...

Share This Page